MAUDE Adverse Event Report: CONMED CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AES-50SL
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the that the aes-50sl arthroscopic energy 50° probe with suction, xl, 18 cm, device was being used on (b)(6) 2026 during a hip arthroscopy procedure when it was reported ¿during the surgery, the tip detached and fell outside the patient, within the operative field.However, this was only noticed when the instrument was about to be reused.Immediate checks and a search were performed, as it was initially unclear whether the tip had detached inside or outside the patient.The tip was ultimately found outside the patient, within the operative field.¿.Further assessment found that the device did fragment and was removed from the surgical site.The procedure was completed with the use of the same alternate device and a 5-minute delay.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Examinations of the returned used device, item aes-50sl, found electrode detached from the tip.Detached electrode was not returned for the evaluation.Examination was performed per edge probes.A root cause cannot be determined; however, based upon evaluation of the device, a possible cause of this event could be the use of excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 3 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 15 complaints, regarding 15 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that if any visual damage or defects are noticed during use, stop using the device immediately and replace the device.Use care when inserting into and withdrawing the probe from a cannula or tissue portal to avoid the possibility of damage to the devices and/or injury to the patient.Do not insert, withdraw or touch the active tip of the probe when power is being applied.This may result in an unintended surgical effect, injury, or device damage.Do not use the probe for mechanical displacement of tissue, damage to the probe may occur.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description

Brand Name
CONMED
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key24237937
Report Number1320894-2026-00023
Device Sequence Number18387608
Product Code GEI
UDI-Device Identifier10653405004974
UDI-Public(01)10653405004974(17)270314(10)202509151
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K153499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAES-50SL
Device Lot Number202509151
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient EthnicityNon Hispanic